Alert archive / California / Wind Advisories in 2024

Wind Advisory 9, NWS San Francisco Bay Area, CA

October 16, 20245 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Oct 16, 2024, 12:52 AM PDT for 5 counties in California. It took effect at Oct 17, 2024, 11:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2024, 12:52 AM PDT (07:52 UTC)
In effect from
Oct 17, 2024, 11:00 PM PDT
Expired
Oct 19, 2024, 8:00 AM PDT
In force
33 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 73 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2024-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2024-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS76 KMTR 160752
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1252 AM PDT Wed Oct 16 2024

CAZ510-514-515-161600-
/O.NEW.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
1252 AM PDT Wed Oct 16 2024

...WIND ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 11 PM PDT
FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior Valleys, Eastern Santa Clara Hills 
  and East Bay Hills.

* WHEN...From 11 PM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will
  increase fire danger. A Red Flag Warning remains in effect from
  11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-161600-
/O.NEW.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
1252 AM PDT Wed Oct 16 2024

...WIND ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 8 AM PDT
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 11 PM Thursday to 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will
  increase fire danger. A Red Flag Warning remains in effect from
  11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
9 follow-up statements
584 
WWUS76 KMTR 161139
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
439 AM PDT Wed Oct 16 2024

CAZ528-530-161700-
/O.NEW.KMTR.FG.Y.0014.241016T1139Z-241016T1700Z/
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
439 AM PDT Wed Oct 16 2024

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Northern Salinas Valley, Hollister Valley, and Carmel 
  Valley and Southern Monterey Bay and Big Sur Coast.

* WHEN...Until 10 AM PDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ510-514-515-161945-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
439 AM PDT Wed Oct 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 11 PM
PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior, Eastern Santa Clara Hills.

* WHEN...From 11 PM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will
  increase fire danger. A Red Flag Warning remains in effect from
  11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-161945-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
439 AM PDT Wed Oct 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 8 AM
PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 11 PM Thursday to 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will
  increase fire danger. A Red Flag Warning remains in effect from
  11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
102 
WWUS76 KMTR 161647
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
947 AM PDT Wed Oct 16 2024

CAZ528-530-161800-
/O.EXP.KMTR.FG.Y.0014.000000T0000Z-241016T1700Z/
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
947 AM PDT Wed Oct 16 2024

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING...

Conditions are improving around the Monterey Bay region.
Therefore, the Dense Fog Advisory will be allowed to expire at 10
AM.

$$

CAZ510-514-515-170500-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
947 AM PDT Wed Oct 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 11 PM
PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior, Eastern Santa Clara Hills.

* WHEN...From 11 PM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-170500-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
947 AM PDT Wed Oct 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 8 AM
PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 11 PM Thursday to 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
225 
WWUS76 KMTR 170434
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
934 PM PDT Wed Oct 16 2024

CAZ510-514-515-171245-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
934 PM PDT Wed Oct 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 11 PM
PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior, Eastern Santa Clara Hills.

* WHEN...From 11 PM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-171245-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
934 PM PDT Wed Oct 16 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 8 AM
PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 11 PM Thursday to 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
931 
WWUS76 KMTR 171201
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
501 AM PDT Thu Oct 17 2024

CAZ510-514-515-172115-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
501 AM PDT Thu Oct 17 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior, Eastern Santa Clara Hills.

* WHEN...From 11 PM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-172115-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
501 AM PDT Thu Oct 17 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 11 PM Thursday to 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
277 
WWUS76 KMTR 172027
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
127 PM PDT Thu Oct 17 2024

CAZ510-514-515-180430-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
127 PM PDT Thu Oct 17 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior Valleys, Eastern Santa Clara Hills 
  and East Bay Hills.

* WHEN...From 11 PM this evening to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will
  increase fire danger. A Red Flag Warning remains in effect from
  11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-180430-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
127 PM PDT Thu Oct 17 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...From 11 PM this evening to 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
981 
WWUS76 KMTR 180336
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
836 PM PDT Thu Oct 17 2024

CAZ510-514-515-181200-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
836 PM PDT Thu Oct 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior Valleys, Eastern Santa Clara Hills 
  and East Bay Hills.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-181200-
/O.CON.KMTR.WI.Y.0009.241018T0600Z-241019T1500Z/
North Bay Interior Mountains-
836 PM PDT Thu Oct 17 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...Until 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
106 
WWUS76 KMTR 181105
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
405 AM PDT Fri Oct 18 2024

CAZ510-514-515-182100-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
405 AM PDT Fri Oct 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior Valleys, Eastern Santa Clara Hills 
  and East Bay Hills.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-182100-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-241019T1500Z/
North Bay Interior Mountains-
405 AM PDT Fri Oct 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...Until 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
733 
WWUS76 KMTR 182024
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
124 PM PDT Fri Oct 18 2024

CAZ510-514-515-190600-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
124 PM PDT Fri Oct 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Bay Interior Valleys, Eastern Santa Clara Hills 
  and East Bay Hills.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ504-190600-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-241019T1500Z/
North Bay Interior Mountains-
124 PM PDT Fri Oct 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...Until 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
852 
WWUS76 KMTR 190548
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1048 PM PDT Fri Oct 18 2024

CAZ510-514-515-190700-
/O.EXP.KMTR.WI.Y.0009.000000T0000Z-241019T0600Z/
East Bay Interior Valleys-Eastern Santa Clara Hills-
East Bay Hills-
1048 PM PDT Fri Oct 18 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

The Wind Advisory for the East Bay Interior and Eastern Santa 
Clara Hills will be allowed to expire at 11 PM Friday. The Wind
Advisory for the North Bay Interior Mountains will remain in
effect through 8 AM Saturday. A Red Flag Warning remains in 
effect through 5 PM Saturday for the entire Bay Area and Central 
Coast with the exception of coastal Marin, Monterey, and Sonoma 
Counties.

$$

CAZ504-191500-
/O.CON.KMTR.WI.Y.0009.000000T0000Z-241019T1500Z/
North Bay Interior Mountains-
1048 PM PDT Fri Oct 18 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Bay Interior Mountains.

* WHEN...Until 8 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These are dry, offshore winds that will 
  increase fire danger. A Red Flag Warning remains in effect 
  from 11 PM Thursday through 5 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 10:50 PM PDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 15, 10:50 PM PDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1050 PM PDT Tue Oct 15 2024

...New AVIATION...

.SYNOPSIS...
Issued at 114 PM PDT Tue Oct 15 2024

Mild weather through midweek, critical fire weather conditions
expected by the end of the week. Fire Weather Watch has been
upgraded to a Red Flag Warning, in effect Thursday night through
Saturday.

&&

.UPDATE...
Issued at 910 PM PDT Tue Oct 15 2024

Not much to update from the previous discussion. Models and
ensemble members continue to increase confidence in significant
offshore winds in the second half of the work week. Winds are also
looking to be strong over the ocean, leading to aggressive ocean
hazards with gale-force to storm-force marine wind thresholds
possible.

-Murdock

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 114 PM PDT Tue Oct 15 2024

Mild and fairly quiet conditions continue through the middle of
the week. A shortwave trough out ahead of the main upper low is
progged to move across the region Wednesday morning, which will
result in a slight chance of drizzle across the Bay Area, North
Bay, and coastal areas. A few lucky locations in the North Bay and
around San Francisco may see a passing light shower through
midday Wednesday, but most places are not expected to see much in
the way of beneficial wetting rain.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 114 PM PDT Tue Oct 15 2024

Thursday is the transition day where things start to become more
interesting. Following the passage of the weak shortwave
Wednesday, a deep upper low is progged to move into the Great
Basin from the northwest. Winds are set to increase as the surface
front approaches through the day Thursday, but humidity will
remain relatively high as winds will be out of the northwest
initially. By Thursday evening, the rather vigorous trough axis
sweeps through the state by around sunset, which is when we should
see a more substantial increase in winds. Strong surface high
pressure will quickly build in the wake of the front overnight
Thursday, promoting a more north-northeasterly wind component.
This will be the defining moment when humidities will start to
drop quickly to critical levels through Friday morning. The
offshore-oriented pressure gradient from Redding to Sacramento is
expected to peak Friday morning near the 99th percentile, further
bolstering confidence in a potentially high impact event for the
North Bay interior mountains. On a more broad scale, the pressure
gradient from San Francisco to Winnemucca is forecast to be
offshore-oriented from Friday morning until Saturday night,
peaking around Friday afternoon. Nothing particularly notable on
the extreme scale, but there is reasonable agreement among
guidance...once again increasing the confidence in the large scale
impact of this offshore wind event. As it stands with current
guidance, the most worrisome areas are likely to be the North Bay
interior mountains, the East Bay hills and Diablo Range, and the
SF Peninsula. Higher terrain and ridges will be especially
vulnerable, with gusts up to 65 mph possible. Otherwise, winds
will be in the 25-35 mph range, with gusts to 45. The offshore
gradient weakens and order is restored by late Saturday into
Sunday as the upper low weakens and moves inland.

&&

.AVIATION...
(06Z TAFS)
Issued at 1031 PM PDT Tue Oct 15 2024

The tail end of a cold front is approaching the North Bay tonight
and may bring a few rain drops over the next 24 hours. The main
effects on aviation weather will be the increased mid and high
cloud coverage and a deepening marine layer in response to the
lower atmospheric pressure. Despite the increasing cloud cover,
the deeper marine layer should result in less ceiling and
visibility issues as compared to last night. The front likely
won't make it to the southern terminals before LIFR ceilings roll
in overnight, however.

Vicinity of SFO...VFR expected through the TAF period, but there
is an increasing chance of a sunrise surprise, with IFR ceilings
possible between 12 and 18Z. Otherwise standard onshore winds are
expected to pick up in the afternoon. Looking ahead, much
stronger winds are expected Thursday evening, which may trigger an
airport weather warning.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Clear skies at the moment, but the night
fog imagery is showing increasing low cloud cover building at both
MRY and SNS. Expect IFR-LIFR ceilings to dominate after midnight
(07Z). Otherwise mid and high cloud coverage will arrive as the
low clouds clear midday.

&&

.MARINE...
(Tonight through next Monday)
Issued at 910 PM PDT Tue Oct 15 2024

Rough seas continue to diminish across the outer waters with
fresh to moderate NW breeze. Conditions will gradually improve
through early Wednesday as the long period swell abates but this
reprieve will be short lived as conditions deteriorate again by
Wednesday night. Gusty winds will start to increase and will
become hazardous into Friday, with the potential for gale and
possible storm force winds.

&&

.FIRE WEATHER...
Issued at 149 AM PDT Tue Oct 15 2024

A Fire Weather Watch is in effect from 11 AM Thursday until 8 PM
Saturday. Normal temperatures, excellent relative humidity
recoveries, and onshore flow will keep fire weather concerns at
ease through Wednesday. Fire weather concerns will be high
Thursday through the weekend as an inside slider event comes to
town. While fuels are near average, they are expected to dry out
as the week progresses. Northerly winds will develop Thursday as
a deep upper-level low digs into the Great Basin. As this digs
further south and becomes a cutoff low, winds will become
northeasterly/offshore. These winds will lead to rapid drying,
compressional warming, poor relative humidity recovery and
retention as low as 15%, and a nonexistent marine layer. The
windiest timeframes will be Thursday night into Friday morning and
Friday night into Saturday morning with winds largely on the
order of 20-30 mph with gusts to 40 mph, isolated gusts to 50 mph
across the highest terrain and ridgetops and through gaps and
passes.

&&

.BEACHES...
Issued at 1050 AM PDT Tue Oct 15 2024

Long period northwesterly swell of 13-17 seconds with wave heights
approaching 10 feet will result in a moderate risk of sneaker waves
across all Pacific Coast beaches through at least Wednesday. Large
waves can sweep across the beach without warning, pulling people
into the sea from rocks, jetties, and beaches. Beachgoers should
always remember to observe the ocean for 20 minutes before relaxing
near the water, keep your pets on a leash and away from the water,
and never turn your back on the ocean.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Wednesday evening for CAZ006-505-
     509-529-530.

     Red Flag Warning from 11 PM Thursday to 5 PM PDT Saturday for
     CAZ006-502>504-506-508>510-512>518-528.

PZ...Small Craft Advisory from 3 PM to 9 PM PDT Wednesday for Mry Bay.

     Small Craft Advisory from 9 AM Wednesday to 3 AM PDT Thursday
     for Pigeon Pt to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10
     nm.

     Small Craft Advisory from 3 PM Wednesday to 3 AM PDT Thursday
     for Pigeon Pt to Pt Pinos 10-60 NM-Pt Arena to Pt Reyes 10-
     60 NM-Pt Reyes to Pigeon Pt 0-10 nm.

     Gale Watch from Thursday afternoon through Thursday evening for
     Pigeon Pt to Pt Pinos 0-10 nm-Pt Pinos to Pt Piedras
     Blancas 0-10 nm.

     Small Craft Advisory until 3 AM PDT Thursday for Pt Pinos to Pt
     Piedras Blancas 0-10 nm.

&&

SHORT TERM...Behringer
LONG TERM....Behringer
AVIATION...Flynn
MARINE...SO

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:35 PM PDTGale WatchMTR6 hr
Oct 16, 2:50 AM PDTGale WarningMTR48 hr
Oct 16, 2:50 AM PDTSmall Craft AdvisoryMTR4 days
Oct 16, 4:39 AM PDTDense Fog AdvisoryMTRMonterey, San Benito5 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.